Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 313, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2000, 3:59 PM CDT for Archer County, Clay County, Wichita County, Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 3:59 PM CDT (20:59 UTC)
- Expired
- May 27, 2000, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Archer County, TX, Clay County, TX, Wichita County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:05 PM CDT | Hail 1.75 | Holliday, TX | |
| May 27, 4:07 PM CDT | Hail 1 | Jolly, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2630 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
864 WUUS54 KOUN 272101 SVROKC TXC009-077-485-272145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 359 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARCHER COUNTY IN NORTHERN TEXAS CLAY COUNTY IN NORTHERN TEXAS SOUTHEAST WICHITA COUNTY IN NORTHERN TEXAS * UNTIL 445 PM CDT * AT 359 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM FROM JOLLY...ACROSS SOUTHEAST WICHITA FALLS...TO HOLLIDAY...MOVING SOUTH-SOUTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...HOLLIDAY...JOLLY... SCOTLAND AND WICHITA FALLS HAIL UP TO THE SIZE OF HALF DOLLARS IS LIKELY. LAT...LON 3378 9879 3351 9871 3372 9820 3401 9833 ANDRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:30 PM CDT, 29 minutes earlier.
Area forecast discussion, May 27, 3:30 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT SAT MAY 27 2000 SEVERE THUNDERSTORMS WILL CONTINUE INTO THE LATE AFTERNOON AND POSSIBLY EVENING HOURS ACROSS EXTREME SOUTHERN SECTIONS OF THE FORECAST AREA. WITH THE ABUNDANT MOISTURE IN PLACE...AND RELATIVELY SLOW MOVEMENT OF CONVECTION...FLASH FLOODING WILL CONTINUE TO BE A THREAT. ATTM...DO NOT PLAN TO ISSUE A FLASH FLOOD WATCH FOR RED RIVER COUNTIES...BUT MAY HIGHLIGHT FOR HEAVY RAIN IN ZONE FORECASTS. MAIN FRONTAL BOUNDARY HAS SLOWED DOWN CONSIDERABLY THIS AFTERNOON AND IS NOT EXPECTED TO CLEAR THE FORECAST AREA UNTIL SOMETIME THIS EVENING. EVEN STILL...H85 FRONT WILL NEED TO BE MONITORED FOR ELEVATED CONVECTION AT LEAST THROUGH MID EVENING. MAY INCLUDE SLIGHT CHANCE POPS ACROSS PORTIONS OF CENTRAL OKLAHOMA FOR THIS EVENING...BUT WILL LOOK AT SATELLITE AND RADAR TRENDS BEFORE SETTING NUMBERS IN STONE. DRY AND HOT WEATHER IS EXPECTED FOR SUNDAY AND MOST OF MEMORIAL DAY. WITH WEAK FRONTAL BOUNDARY STILL PROGD TO SLIP INTO AREA LATE MONDAY THROUGH TUESDAY MORNING...WILL KEEP LOW POPS IN...MAINLY ACROSS THE NORTH AND CENTRAL ZONES. SYNOPTIC BOUNDARY PROGD TO STAY NORTH OF AREA TUESDAY-THURSDAY BY MEDIUM RANGE MODELS...BUT IF CONVECTION DOES INDEED OCCUR ALONG AND NORTH OF BOUNDARY...A MORE SOUTHERN PLACEMENT WOULD BE IN ORDER. HOWEVER....WITH EVEN A MORE SOUTHERN PLACEMENT...DO NOT SEE POPS NECESSARY FOR CENTRAL AND SOUTHERN SECTIONS...SO WILL REMOVE THEM THERE BUT KEEP THEM ACROSS THE NORTH. PRELIM NUMBERS SUBJECT TO CHANGE... OKC 62 90 65 95 / 20 0 0 10 PNC 58 90 65 94 / 0 0 0 0 GAG 52 92 64 96 / 0 0 0 20 HBR 60 93 65 98 / 10 0 0 10 SPS 63 94 66 97 / 20 0 0 0 DUA 64 90 65 94 / 40 0 0 0 FCSTID = 11 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, May 27, 12:30 PM CDT, 3 hours 29 minutes before
OKZ004>048-050>052-TXZ083>090-271930- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT SAT MAY 27 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS SOUTH AND EAST OF A LINE FROM KNOX CITY... TO ALTUS...TO OKLAHOMA CITY...TO CHANDLER. DISCUSSION...A VERY COMPLEX WEATHER SITUATION EXISTS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS EARLY THIS AFTERNOON. A COLD FRONT WAS ENTERING NORTHERN OKLAHOMA...WITH NUMEROUS SMALL SCALE SURFACE BOUNDARIES APPARENT ACROSS MUCH OF THE SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS. MODERATE TO STRONG INSTABILITY WAS ALREADY IN PLACE ACROSS MUCH OF SOUTHERN OKLAHOMA. HOWEVER...WIND SPEEDS ACROSS MUCH OF THE AREA...BOTH AT THE SURFACE AND ALOFT...WERE RELATIVELY WEAK. AT 1215 PM CDT...SHOWERS AND THUNDERSTORMS WERE ALREADY DEVELOPING ACROSS PORTIONS OF NORTHERN TEXAS...FROM ARCHER CITY...TO NORTH OF WICHITA FALLS NEAR THE AXIS OF MAXIMUM INSTABILITY. OTHER THUNDERSTORMS WERE STILL ONGOING ACROSS SOUTHEAST OKLAHOMA AS WELL. CURRENT INDICATIONS ARE THAT THE STORMS NOW DEVELOPING ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WILL PERSIST AND CONTINUE TO SLOWLY INTENSIFY THROUGH THE AFTERNOON AS THE ATMOSPHERE CONTINUES TO DESTABILIZE. ALTHOUGH THE DEGREE OF STORM ORGANIZATION IS SOMEWHAT IN QUESTION DUE TO SOMEWHAT WEAK WIND FIELDS...THE HIGH INSTABILITY WILL SUPPORT SEVERE THUNDERSTORMS. THE MOST CONCENTRATED AREA OF STORMS IS EXPECTED ACROSS THE RED RIVER VALLEY FROM ARCHER CITY TO LAWTON...EASTWARD TO ARDMORE AND ATOKA. VERY LARGE HAIL...DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT IN THE VICINITY OF BOUNDARY INTERSECTIONS IN THE ARCHER CITY...WICHITA FALLS...WAURIKA AREAS. IN ADDITION...MORNING THUNDERSTORMS HAVE NOT COMPLETELY SCOURED OUT LOW LEVEL MOISTURE ACROSS MUCH OF CENTRAL AND NORTHERN OKLAHOMA. ELEVATED SHOWERS WERE TRYING TO DEVELOP AT MIDDAY ACROSS PORTIONS OF KANSAS...AND IT IS NOT OUT OF THE QUESTION THAT SOME OF THIS ACTIVITY COULD STRENGTHEN INTO THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA THIS AFTERNOON AND EVENING AS THE FRONT MOVES SOUTHEAST. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS CENTRAL AND SOUTHERN OKLAHOMA SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. IN ADDITION...PERSONS WITH OUTDOOR PLANS THIS HOLIDAY WEEKEND NEAR THE RED RIVER SHOULD REMAIN ALERT TO THE LATEST WEATHER FORECASTS THROUGH TONIGHT...AND ESPECIALLY THE THREAT FOR FLASH FLOOD PRODUCING RAINFALL THIS EVENING. MILLER
Local storm report, May 27, 1:38 PM CDT, 2 hours 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
138 PM CDT SAT MAY 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0128 PM 1 S ARCHER CITY TX TORNADO
05/27/00 ARCHER AMATEUR RADIO REPORT
0120 PM ARCHER CITY TX .88 INCH HAIL
05/27/00 ARCHER AMATEUR RADIO REPORT
FMLocal storm report, May 27, 2:21 PM CDT, 1 hour 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
221 PM CDT SAT MAY 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 5 S WINDTHORST TX 1.75 INCH HAIL
05/27/00 ARCHER AMATEUR RADIO REPORT
0215 PM 3 S WINDTHORST TX 1.00 INCH HAIL
05/27/00 ARCHER AMATEUR RADIO REPORT
FMLocal storm report, May 27, 2:38 PM CDT, 1 hour 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
238 PM CDT SAT MAY 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 5 S WINDTHORST TX 2.75 INCH HAIL
05/27/00 ARCHER AMATEUR RADIO REPORT
0200 PM 9 W JOY TX .75 INCH HAIL
05/27/00 CLAY PUBLIC REPORT
FMLocal storm report, May 27, 3:14 PM CDT, 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
314 PM CDT SAT MAY 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0258 PM CHARLIE TX 1.00 INCH HAIL
05/27/00 CLAY HAM RADIO REPORT
0306 PM WINDTHORST TX .75 INCH HAIL
05/27/00 ARCHER HAM RADIO REPORT
1200 AM WINDTHORST TX 1.00 INCH HAIL
05/27/00 ARCHER HAM RADIO REPORT
0318 PM 3 SE WINDTHORST TX 1.00 INCH HAIL
05/27/00 ARCHER HAM RADIO REPORT
0317 PM 6 NW PETROLIA TX .88 INCH HAIL
05/27/00 CLAY HAM REPORT
TLLocal storm report, May 27, 3:33 PM CDT, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT SAT MAY 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0327 PM 15 NE WICHITA FALLS TX 1.75 INCH HAIL
05/27/00 WICHITA
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 49 min |
| May 27, 1:16 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 59 min |
| May 27, 1:24 PM CDT | Tornado Warning | OUN | Archer | 36 min |
| May 27, 1:55 PM CDT | Tornado Warning | OUN | Archer | 35 min |
| May 27, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 43 min |
| May 27, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 32 min |
| May 27, 3:20 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 40 min |
| May 27, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.